Skip to content

ONTARIO: Two face manslaughter charges laid in overdose death

The incident took place in March. The charges include manslaughter, causing death by criminal negligence and trafficking heroin
0
11-07-18 OPP Stock
Stock image
NEWS RELEASE
ONTARIO PROVINCIAL POLICE
*******************
COLLINGWOOD - Members of the Crime Unit from the Collingwood and the Blue Mountains Detachment of the Ontario Provincial Police (OPP) have charged two persons as a result of an opioid overdose which claimed the life of a male in Collingwood.

The incident took place on March 17, 2019 at a residence on Tenth Street in Collingwood where 25-year-old Sam Bowyer was found unresponsive and later pronounced deceased at scene. Investigation later revealed that the victim had died as a result of an opioid overdose which was obtained from two persons.

Shawn Brock, 47-years-old, and Amber Knudsen, 26-years-old, both from Collingwood have been charged with:

  • Manslaughter as per s.236(b) of the Criminal Code (CC);
  • Causing death by criminal negligence as per s.220(b) of the CC; and with
  • Trafficking heroin as per s.5 (1) of Controlled Drug and Substance Act (CDSA).

They were both held for bail hearing at the Ontario Court of Justice in Barrie.

The investigation was conducted by the Collingwood and the Blue Mountains OPP Crime Unit under the direction of Detective Inspector Paula Milne of the OPP Criminal Investigation Branch (CIB).

Police are asking anyone with further information to contact the OPP at 1-888-310-1122. If you wish to remain anonymous contact Crime Stoppers at 1-800-222-8477 (TIPS). You can submit your information online or if you have any information on this crime or any other crime. 

The presence of both carfentanil and illicit fentanyl and other illicit drugs containing both carfentanil and fentanyl have been identified within Central Region. The local presence of these drugs has the potential to significantly increase the risk and rate of fatal overdoses, because amounts as small as one grain of salt can be fatal, and people may be unaware they are consuming it as it can be disguised as other drugs.

******************




Comments